Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 271, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 5, 2008, 2:51 AM CDT for 5 counties in Iowa. It was in force for 69 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2008, 2:51 AM CDT (07:51 UTC)
- Expired
- Aug 5, 2008, 4:00 AM CDT
- In force
- 69 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Des Moines County, IA, Henry County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 66 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:37 AM CDT | HAIL 0.75 | 1 W Middletown, IA | |
| Aug 5, 3:38 AM CDT | TSTM WND GST 55 | Yarmouth, IA | SPOTTER ALSO REPORTED HEAVY RAIN. |
| Aug 5, 3:38 AM CDT | TSTM WND GST 65 | Burlington, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6781 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 7.9
- Supercell composite
- 32.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 050753
SVRDVN
IAC057-087-115-139-183-050900-
/O.NEW.KDVN.SV.W.0271.080805T0751Z-080805T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
251 AM CDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
DES MOINES COUNTY IN SOUTHEAST IOWA...
HENRY COUNTY IN SOUTHEAST IOWA...
LOUISA COUNTY IN SOUTHEAST IOWA...
EASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 400 AM CDT.
* AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 9 MILES WEST
OF RIVERSIDE TO 8 MILES SOUTHWEST OF ROME...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF WASHINGTON TO 11 MILES SOUTHEAST
OF FAIRFIELD...AND MOVING EAST AT 53 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OLDS...MOUNT PLEASANT...CRAWFORDSVILLE AND COTTER AROUND 300 AM
CDT...
WYMAN...WINFIELD...NEW LONDON AND MOUNT UNION AROUND 305 AM CDT...
NICHOLS...DANVILLE AND COLUMBUS JUNCTION AROUND 310 AM CDT...
GRANDVIEW AND MEDIAPOLIS AROUND 320 AM CDT...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM HAS ALREADY PRODUCED WINDS TO 65 MPH AND LARGE
HAIL...AND IT REMAINS A THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.
LAT...LON 4151 9166 4150 9151 4145 9151 4142 9148
4142 9137 4149 9137 4145 9088 4143 9089
4143 9102 4140 9105 4128 9110 4122 9110
4117 9105 4116 9100 4108 9095 4095 9096
4085 9108 4078 9110 4091 9172
TIME...MOT...LOC 0751Z 277DEG 55KT 4147 9168 4090 9173
$$
MCCLURE2 follow-up statements
000
WWUS53 KDVN 050817
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 AM CDT TUE AUG 5 2008
IAC057-087-115-139-183-050900-
/O.CON.KDVN.SV.W.0271.000000T0000Z-080805T0900Z/
DES MOINES IA-HENRY IA-MUSCATINE IA-WASHINGTON IA-LOUISA IA-
316 AM CDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR LOUISA...EASTERN WASHINGTON...SOUTHERN MUSCATINE...HENRY AND DES
MOINES COUNTIES...
AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM CRANSTON TO
NEW LONDON...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF MUSCATINE
TO 7 MILES SOUTHEAST OF MOUNT PLEASANT...MOVING EAST AT 59 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
COLUMBUS JUNCTION...NOW
GRANDVIEW AND WAPELLO...320 AM CDT...
WEST BURLINGTON...TOOLESBORO...SPERRY AND OAKVILLE AROUND 325 AM
CDT...
FAIRPORT...KINGSTON AND BURLINGTON AROUND 330 AM CDT...
THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING
TORNADO-LIKE WINDS AND DAMAGE. MOVE INDOORS TO A SUBSTANTIAL SHELTER
SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4151 9166 4150 9151 4145 9151 4142 9148
4142 9137 4149 9137 4145 9088 4143 9089
4143 9102 4140 9105 4128 9110 4122 9110
4117 9105 4116 9100 4108 9095 4095 9096
4085 9108 4078 9110 4091 9172
TIME...MOT...LOC 0816Z 281DEG 51KT 4139 9114 4086 9137
$$
MCCLURE000
WWUS53 KDVN 050855
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 AM CDT TUE AUG 5 2008
IAC057-087-115-139-183-050904-
/O.EXP.KDVN.SV.W.0271.000000T0000Z-080805T0900Z/
DES MOINES IA-HENRY IA-MUSCATINE IA-WASHINGTON IA-LOUISA IA-
354 AM CDT TUE AUG 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR LOUISA...EASTERN WASHINGTON...
SOUTHERN MUSCATINE...HENRY AND DES MOINES COUNTIES EXPIRES AT 400 AM
CDT...
THE LINE OF THUNDERSTORMS THAT HAD A HISTORY OF PRODUCING SEVERE
WEATHER HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...STRONG
GUSTY WINDS OF 40 TO 50 MPH WILL LINGER THROUGH 415 AM FROM NEAR
MUSCATINE TO WAPELLO AND BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4151 9166 4150 9151 4145 9151 4142 9148
4142 9137 4149 9137 4145 9088 4143 9089
4143 9102 4140 9105 4128 9110 4122 9110
4117 9105 4116 9100 4108 9095 4095 9096
4085 9108 4078 9110 4091 9172
TIME...MOT...LOC 0854Z 281DEG 51KT 4128 9044 4075 9067
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:04 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 4, 10:04 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1004 PM CDT MON AUG 4 2008 .UPDATE... DESTRUCTIVE BOW ECHO AND POTENTIAL DERECHO MOVING RAPIDLY E/SE THROUGH NORTHERN IN ATTIM. SYSTEM ORIGINATED SOUTH/EAST OF DBQ BACK AROUND 530 PM AND HAS SINCE TRAVELED NEARLY 240 MILES IN JUST OVER 4 HOURS (ROUGHLY MOVING AT 60 MPH). THINGS HAVE CALMED CONSIDERABLY IN WAKE OF SYSTEM WITH COLD POOL. STILL NOT OUT OF THE WOODS IN TERMS OF STORMS AND POTENTIAL SEVERE WX. 00Z DVN RAOB SHOWS DECENT WEAKENING OF CAP FROM 20Z... BUT NONETHELESS TWO CAPPING INVERSIONS STILL PRESENT WITH H7 TEMP OF 12C. INCIDENTALLY HAD WE HIT 95 DEGREES WOULD HAVE REALIZED THE 6000+ J/KG AND WOULD BE QUITE A DIFFERENT STORY WITH MUCH MORE WIDESPREAD AND SIGNIFICANT SEVERE WX. REST OF TONIGHT... THE LINGERING OUTFLOW BOUNDARY AND INCREASING LOW LEVEL JET LOOK TO SERVE AS FOCUS FOR ELEVATED CONVECTION LATE EVE AND OVERNIGHT ESPECIALLY ALONG AND SOUTH OF I-80 WITH MAIN THREAT BEING HAIL. VERY MUGGY CONDITIONS WITH WIDESPREAD DEWPTS IN 70S WITH STILL FEW SITES NR 80 WITH HEAT INDICES TICKLING ADVISORY CRITERIA IN SOUTH. ABUNDANT MOISTURE AND LIGHT WINDS WILL BRING THREAT OF FOG AS WELL. MADE ADJUSTMENTS TO TEMPS/POPS AND ADDED FOG WITH ZFP AND GRID UPDATE. ..MCCLURE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Aug 4, 10:25 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1025 PM CDT MON AUG 4 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 1025 PM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE FOUND TONIGHT MAINLY ALONG AND SOUTH OF INTERSTATE 80. THERE IS A SLIGHT RISK THAT A FEW STORMS COULD BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL UP TO QUARTER SIZE TO POSSIBLY GOLF BALL SIZE... WITH DAMAGING WINDS A SECONDARY THREAT. ASIDE FROM THE STORMS...AREAS OF FOG WILL DEVELOP OVERNIGHT. THE FOG MAY BE LOCALLY DENSE REDUCING VISIBILITIES TO LESS THAN ONE QUARTER MILE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY TUESDAY AND TUESDAY NIGHT...THUNDERSTORMS WILL CONTINUE TO OCCUR ALONG AND AHEAD OF THE SLOW MOVING COOL FRONT. ADDITIONAL STRONG TO SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL MAY ALSO OCCUR IN THE STRONGEST STORMS IN THE AFTERNOON AND EVENING HOURS SOUTH OF I- 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT MAINLY ALONG AND SOUTH OF INTERSTATE 80.
In the hours before
Local storm report, Aug 4, 8:55 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
855 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 4 S ROCK FALLS 41.71N 89.69W
08/04/2008 WHITESIDE IL TRAINED SPOTTER
THOME ROAD BLOCKED BY TREES. TREES 8 TO 12 INCHES IN
DIAMETER. TELEPHONE POLES ALSO DOWN IN SAME AREA.
&&
WELocal storm report, Aug 4, 9:40 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST MONTICELLO 42.24N 91.19W
08/04/2008 E60.00 MPH JONES IA LAW ENFORCEMENT
0455 PM HAIL HOPKINTON 42.34N 91.25W
08/04/2008 E0.88 INCH DELAWARE IA EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL
0500 PM HAIL CASCADE 42.30N 91.01W
08/04/2008 E0.25 INCH DUBUQUE IA EMERGENCY MNGR
0505 PM TSTM WND GST MONTICELLO 42.24N 91.19W
08/04/2008 M53.00 MPH JONES IA AWOS
0525 PM TSTM WND GST 1 N MONMOUTH 42.09N 90.88W
08/04/2008 M45.00 MPH JACKSON IA TRAINED SPOTTER
0530 PM TSTM WND DMG 3 SE GALENA 42.39N 90.39W
08/04/2008 JO DAVIESS IL CO-OP OBSERVER
SIDING BLOWN OFF WEST SIDE OF HOUSE DUE TO STRONG WINDS.
1.26 INCHES OF RAIN MEASURED AS OF 625 PM.
0536 PM HAIL BELLEVUE 42.26N 90.43W
08/04/2008 E0.25 INCH JACKSON IA TRAINED SPOTTER
0542 PM HEAVY RAIN 5 E GALENA 42.42N 90.33W
08/04/2008 M0.50 INCH JO DAVIESS IL TRAINED SPOTTER
RAIN FELL IN PAST 15 MINUTES
0542 PM TSTM WND DMG 5 E GALENA 42.42N 90.33W
08/04/2008 JO DAVIESS IL TRAINED SPOTTER
BRANCHES AND SMALL TREES DOWNED BY STRONG WIND GUSTS
0542 PM TSTM WND GST 5 E GALENA 42.42N 90.33W
08/04/2008 E60.00 MPH JO DAVIESS IL TRAINED SPOTTER
0550 PM HAIL CASCADE 42.30N 91.01W
08/04/2008 E0.88 INCH DUBUQUE IA EMERGENCY MNGR
TIME ESTIMATED
0552 PM TSTM WND GST 4 ESE MAQUOKETA 42.05N 90.60W
08/04/2008 E60.00 MPH JACKSON IA TRAINED SPOTTER
0555 PM TSTM WND GST MILES 42.05N 90.32W
08/04/2008 E70.00 MPH JACKSON IA TRAINED SPOTTER
0600 PM TSTM WND DMG MOUNT CARROLL 42.10N 89.98W
08/04/2008 CARROLL IL EMERGENCY MNGR
TIME IS APPROXIMATE...EIGHT TREES DOWN AT FAIR
GROUNDS...SOME FELL ON CARS. NUMEROUS TREES AND POWER
LINES DOWN ACROSS THE ENTIRE COUNTY...MANY COMMUNITIES
WITHOUT POWER.
0607 PM TSTM WND GST STOCKTON 42.32N 90.00W
08/04/2008 M52.00 MPH JO DAVIESS IL CO-OP OBSERVER
0608 PM TSTM WND GST 4 E FULTON 41.87N 90.08W
08/04/2008 M40.00 MPH WHITESIDE IL AMATEUR RADIO
0608 PM TSTM WND GST CLINTON 41.84N 90.23W
08/04/2008 E60.00 MPH CLINTON IA LAW ENFORCEMENT
WIND BLOWING VEHICLE ON HWY 67 NORTH SIDE OF TOWN
0620 PM TSTM WND GST 2 E MILLEDGEVILLE 41.96N 89.74W
08/04/2008 E50.00 MPH CARROLL IL TRAINED SPOTTER
TREES DOWN
0620 PM TSTM WND GST MILLEDGEVILLE 41.96N 89.78W
08/04/2008 E60.00 MPH CARROLL IL EMERGENCY MNGR
WINDS ESTIMATED 40 TO 60 MPH...TREE BRANCHES AND POWER
OUT.
0620 PM TSTM WND DMG LENA 42.38N 89.83W
08/04/2008 STEPHENSON IL BROADCAST MEDIA
1 TO 2 INCH DIAMETER LIMBS DOWN
0625 PM TSTM WND GST 5 SW FREEPORT 42.24N 89.70W
08/04/2008 M65.00 MPH STEPHENSON IL EMERGENCY MNGR
0628 PM TSTM WND DMG STOCKTON 42.35N 90.01W
08/04/2008 JO DAVIESS IL BROADCAST MEDIA
TIME OF OCCURANCE UNSPECIFIED...5 INCH DIAMETER LIMBS
DOWN...METAL POLE WIND SOCK BENT IN HALF...METAL TABLE
BLOWN OFF DECK.
0628 PM TSTM WND DMG 3 N FREEPORT 42.33N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
POWER POLES DOWN...VERY HEAVY RAIN
0628 PM TSTM WND DMG PEARL CITY 42.27N 89.83W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
POWER POLES DOWN
0628 PM TSTM WND GST 2 W FREEPORT 42.29N 89.67W
08/04/2008 M65.00 MPH STEPHENSON IL EMERGENCY MNGR
0630 PM HEAVY RAIN FREEPORT 42.29N 89.63W
08/04/2008 M2.50 INCH STEPHENSON IL EMERGENCY MNGR
AT EM OFFICE.
0630 PM TSTM WND DMG FREEPORT 42.29N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
1/4 MILE NORTH ON EDWARDSVILLE ROAD, 14 INCH TREE LIMBS
DOWN.
0630 PM TSTM WND DMG FREEPORT 42.29N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
3000 BLOCK OF ROCK CITY ROAD, 3 TO 6 INCH TREE LIMBS
BLOWN DOWN.
0630 PM TSTM WND DMG FREEPORT 42.29N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
INTERSECTION OF HIGHWAY 20 AND ROCK CITY ROAD, METAL
STORAGE SHED BLOWN OVER.
0630 PM TSTM WND DMG GERMAN VALLEY 42.22N 89.48W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
8 TO 12 INCH TREE LIMBS DOWN IN MANY AREAS OF TOWN. POWER
OUT TO ENTIRE CITY.
0630 PM TSTM WND DMG FREEPORT 42.29N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
ON ROCK CITY ROAD IN THE 3400 BLOCK, 25 ROWS OF CORN
FLATTENED ON BOTH SIDES OF THE ROAD.
0630 PM TSTM WND GST MILLEDGEVILLE 41.96N 89.78W
08/04/2008 M60.00 MPH CARROLL IL TRAINED SPOTTER
WINDS SUSTAINED AT 40 MPH FOR APPROXIMATELY 10 MINUTES
0633 PM TSTM WND DMG 2 NE STERLING 41.82N 89.66W
08/04/2008 WHITESIDE IL TRAINED SPOTTER
LARGE TREE LIMBS ACROSS THE ROAD 8 INCHES IN DIAMETER.
DAMAGE EXTENDED FROM 2 NE OF STERLING TO 5 NE OF STERLING
AND EXTENDED ACROSS COUNTY LINE FROM WHITESIDE COUNTY TO
LEE COUNTY.
0635 PM HEAVY RAIN STOCKTON 42.35N 90.01W
08/04/2008 M1.25 INCH JO DAVIESS IL CO-OP OBSERVER
RAINFALL IN 25 MINUTES
0635 PM TSTM WND DMG STOCKTON 42.35N 90.01W
08/04/2008 JO DAVIESS IL CO-OP OBSERVER
TREE ON HOUSE
0645 PM TSTM WND DMG 1 W FREEPORT 42.29N 89.65W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
2 16 INCH DIAMETER TREES BLOWN DOWN.
0650 PM TSTM WND DMG GERMAN VALLEY 42.22N 89.48W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
24 INCH DIAMETER TREE BLOWN DOWN.
0650 PM TSTM WND DMG FREEPORT 42.29N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
BETWEEN 645 AND 650 PM. ON FAIRVIEW ROAD TREE BLOWN DOWN
ON HOUSE.
0650 PM TSTM WND DMG GERMAN VALLEY 42.22N 89.48W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
60 FOOT HAM RADIO TOWER BLOWN DOWN.
0650 PM TSTM WND DMG SE MILLEDGEVILLE 41.96N 89.78W
08/04/2008 CARROLL IL EMERGENCY MNGR
LARGE BRANCHES AND POWER LINES DOWN
0653 PM TSTM WND DMG FREEPORT 42.29N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
SW PART OF TOWN BUILDINGS DAMAGED BY STRONG
WIND...MULTIPLE POWER OUTAGES ACROSS THE COUNTY
0700 PM HEAVY RAIN MOUNT CARROLL 42.10N 89.98W
08/04/2008 M2.00 INCH CARROLL IL TRAINED SPOTTER
RAIN FELL IN PAST HOUR
0710 PM TSTM WND DMG 4 S ROCK FALLS 41.71N 89.69W
08/04/2008 WHITESIDE IL TRAINED SPOTTER
THOME ROAD BLOCKED BY TREES. TREES 8 TO 12 INCHES IN
DIAMETER. TELEPHONE POLES ALSO DOWN IN SAME AREA.
&&
WELocal storm report, Aug 4, 10:14 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST GOOSE LAKE 41.97N 90.38W
08/04/2008 M76.00 MPH CLINTON IA PUBLIC
RELAYED BY BROADCAST MEDIA. DELAYED REPORT.
0600 PM TSTM WND DMG GOOSE LAKE 41.97N 90.38W
08/04/2008 CLINTON IA PUBLIC
TREES DOWN. RELAYED FROM BROADCAST MEDIA. DELAYED REPORT.
&&
JH2Special weather statement, Aug 5, 2:05 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 205 AM CDT TUE AUG 5 2008 IAZ076>078-087>089-098-099-MOZ009-010-050930- CLARK MO-DES MOINES IA-HENRY IA-JEFFERSON IA-KEOKUK IA-LEE IA-LOUISA IA- SCOTLAND MO-VAN BUREN IA-WASHINGTON IA- 205 AM CDT TUE AUG 5 2008 ...STRONG THUNDERSTORMS TO SEVERE THUNDERSTORMS DEEVLOPING... A DEVELOPING AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH 430 PM. STRONG TO DAMAGING WINDS OF 45 TO OVER 65 MPH...HEAVY RAIN AND SMALL HAIL WILL ACCOMPANY THESE STORMS. VERY HEAVY RAINFALL RATES OF UP TO TWO INCHES AN HOUR MAY PRODUCE PONDING OF WATER IN LOW LYING LOCATIONS. NICHOLS
Special weather statement, Aug 5, 2:07 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 207 AM CDT TUE AUG 5 2008 IAZ076>078-087>089-098-099-MOZ009-010-050930- CLARK MO-DES MOINES IA-HENRY IA-JEFFERSON IA-KEOKUK IA-LEE IA-LOUISA IA- SCOTLAND MO-VAN BUREN IA-WASHINGTON IA- 207 AM CDT TUE AUG 5 2008 ...STRONG THUNDERSTORMS TO SEVERE THUNDERSTORMS DEVELOPING... A DEVELOPING AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH 430 PM. STRONG TO DAMAGING WINDS OF 45 TO OVER 65 MPH...HEAVY RAIN AND SMALL HAIL WILL ACCOMPANY THESE STORMS. VERY HEAVY RAINFALL RATES OF UP TO TWO INCHES AN HOUR MAY PRODUCE PONDING OF WATER IN LOW LYING LOCATIONS. NICHOLS
Local storm report, Aug 5, 2:40 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM TSTM WND GST SIGOURNEY 41.33N 92.21W
08/05/2008 E50 MPH KEOKUK IA LAW ENFORCEMENT
0224 AM TSTM WND GST SIGOURNEY 41.33N 92.21W
08/05/2008 M54 MPH KEOKUK IA DEPT OF HIGHWAYS
MEASURED BY RWIS.
&&
BILLNThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:01 AM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 74 min |
| Aug 5, 6:08 AM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 22 min |
| Aug 5, 6:20 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Louisa, Muscatine, Washington | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.